Missouri, 2005

Flood in Missouri, June 4 to 6, 2005

June 4 to 6, 2005 · NWS EAX · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 4, 1:35 PM CST, 8 hours 25 minutes earlier.

Area forecast discussion, Jun 4, 1:35 PM CST, 8 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
235 PM CDT SAT JUN 4 2005

.DISCUSSION...

POTENT UPPER LEVEL STORM SYSTEM EMERGING INTO THE CENTRAL PLAINS
WILL COMBINE WITH AN EXTREMELY UNSTABLE AIRMASS IN PLACE ACROSS THE
REGION...RESULTING IN WIDESPREAD CONVECTIVE DEVELOPMENT THROUGH
TONIGHT. DEEP LAYER SHEAR AND INSTABILITY ARE FAVORABLE FOR
SUPERCELLS WITH ATTENDANT THREAT FOR VERY LARGE HAIL AND DAMAGING
WINDS. LOW 70 DEW POINTS HAVE ADVECTED NORTH ACROSS MUCH OF THE
AREA...WHICH WILL RESULT IN LOW LCL HEIGHTS...HOWEVER LIMITED LOW
LEVEL SHEAR WILL MITIGATE TORNADO THREAT SOMEWHAT. EXPECT CONVECTION
TO OVERSPREAD WESTERN CWA WITHIN 23-01Z TIMEFRAME. STRENGTHENING
DEEP LAYER SHEAR DURING THIS TIME FRAME WILL ENHANCE SEVERE THREAT.
EXPECT CONVECTION TO CONGEAL INTO SEVERE MCS AS IT PROPAGATES
NORTHEAST ACROSS NORTH CENTRAL AND CENTRAL MO. IN ADDITION...FLASH
FLOOD THREAT IS HIGH GIVEN SATURATED ANTECEDENT CONDITIONS. GOING
FLASH FLOOD WATCH THROUGH OVERNIGHT HOURS LOOKS GOOD.

MS

&&

.PREV DISCUSSION...

425 AM...
WILL EXPAND THE FLOOD WATCH TO INCLUDE THE ENTIRE FORECAST AREA AND
EXTEND THE TIME PERIOD INTO SUNDAY MORNING. RAINS OVERNIGHT IN THE
FORECAST AREA HAVE ALREADY CAUSED SOME FLOODING PROBLEMS...AND
SATURATED THE GROUND FOR MUCH OF THE REGION WHICH SHOULD PRIME THE
AREA FOR MORE FLOODING PROBLEMS TONIGHT.

WE SHOULD SEE A BREAK IN THE RAIN DURING THE AFTERNOON HOURS WHICH
WILL ALLOW TEMPERATURES TO ROCKET UP.  MAY SEE SOME NEAR 90 READINGS
IF SKIES CLEAR ENOUGH...BUT FOR NOW WILL LEAN TOWARD MIDDLE TO UPPER
80S BANKING ON SOME RESIDUAL CLOUD DEBRIS FROM MORNING STORMS. THE
HEATING SHOULD SET THE STAGE FOR STRONG TO SEVERE WEATHER TONIGHT.
EXPECT EASTERN KANSAS TO BECOME QUITE UNSTABLE BY MID TO LATE
AFTERNOON. NOT MUCH CAPPING EXPECTED...WITH MID LEVEL LAPSE RATES
EXPECTED TO BE QUITE FAVORABLE FOR RAPID STORM DEVELOPMENT THIS
AFTERNOON AS SHORT WAVE MOVES OUT OF COLORADO AND INTO NEBRASKA AND
KANSAS.

STORMS SHOULD BE CLEARING AREA BY SUNDAY MORNING. MAY SEE SOME
REDEVELOPMENT IN SOUTHERN AND EASTERN MISSOURI ON SUNDAY...AND SOME
CONCERN SOMETHING MIGHT TRY TO REDEVELOP IN SOUTHEAST PART OF
FORECAST AREA DEPENDING ON THE THE PROGRESS OF THE UPPER WAVE. FOR
NOW WILL LEAVE FORECAST DRY WITH JUST SLIGHT CHANCES MENTIONED IN
GRIDS. WILL BE WORTH WATCHING WITH LATER MODEL RUNS.

DID WARM TEMPERATURES A BIT FOR MONDAY WITH UPPER RIDGING MOVING
INTO AREA AND RETURN FLOW ALREADY SETTING UP. LOOKS LIKE NORTHWEST
PART OF FORECAST AREA MAY REACH 90 DEGREE READINGS.

PC

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH UNTIL 6 AM SUNDAY FOR ALL ZONES.
KS...FLOOD WATCH UNTIL 6 AM SUNDAY FOR ALL ZONES.
Hazardous weather outlook, Jun 4, 12:02 PM CST, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
102 PM CDT SAT JUN 4 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-051815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY-
CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-
JOHNSON-PETTIS-COOPER-BATES-HENRY-
102 PM CDT SAT JUN 4 2005

...SEVERE WEATHER OUTBREAK EXPECTED THIS AFTERNOON AND THIS
EVENING...WITH A POTENTIAL FOR STRONG TORNADOES...IN ADDITION TO VERY
LARGE HAIL...DAMAGING WINDS AND FLASH FLOODING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A POTENT UPPER LEVEL STORM SYSTEM WILL COMBINE WITH AN EXTREMELY
UNSTABLE AIRMASS IN PLACE ACROSS THE REGION...RESULTING IN EXPLOSIVE
DEVELOPMENT OF SEVERE THUNDERSTORMS BY MID TO LATE AFTERNOON ACROSS
CENTRAL AND EASTERN KANSAS...THEN OVERSPREADING NORTHWEST AND WEST
CENTRAL MISSOURI THROUGH THE EARLY EVENING HOURS. WIND SHEAR PROFILES
ARE SUPPORTIVE OF SUPERCELL THUNDERSTORMS CAPABLE PRODUCING STRONG
TORNADOES...IN ADDITION TO VERY LARGE HAIL AND DAMAGING
WINDS...PRIMARILY ACROSS AREAS ALONG AND WEST OF THE INTERSTATE 35
CORRIDOR. THESE STORMS WILL LIKELY MERGE INTO A SQUALL LINE AS THEY
MOVE EAST OF THE INTERSTATE 35 CORRIDOR ACROSS NORTH CENTRAL AND WEST
CENTRAL MISSOURI THROUGH THE EVENING AND OVERNIGHT HOURS...WITH
DAMAGING WINDS THE PRIMARY THREAT WITH THIS LINE.

FLASH FLOODING IS ALSO EXPECTED ACROSS THE AREA...AS THE GROUND
REMAINS SATURATED FROM RECENT RAINFALL. AS A RESULT...A FLASH FLOOD
WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY AND FRIDAY. SEVERE
THUNDERSTORMS WILL BE POSSIBLE WITH THIS ACTIVITY AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED ACROSS THE ENTIRE OUTLOOK AREA LATE
THIS AFTERNOON THROUGH THE OVERNIGHT HOURS.

In the hours before

Local storm report, Jun 4, 9:17 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1017 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 PM     FLASH FLOOD      PLATTE CITY             39.36N 94.78W
06/04/2005                   PLATTE             MO   LAW ENFORCEMENT

            WATER COVERING MANY OF THE CITY STREETS.

&&

PC
Special weather statement, Jun 4, 9:37 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1037 PM CDT SAT JUN 4 2005

MOZ030-038-039-050415-
LAFAYETTE-RAY-SALINE-
1037 PM CDT SAT JUN 4 2005

...SIGNIFICANT WEATHER ALERT FOR LAFAYETTE...SOUTHEASTERN RAY AND
WESTERN SALINE COUNTIES...

AT 1034 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ODESSA...OR 24 MILES NORTHWEST OF
WARRENSBURG...MOVING EAST AT 35 MPH.

THIS STORM WILL BE...
  NEAR MAYVIEW BY 1045 PM CDT.
  NEAR HIGGINSVILLE BY 1055 PM CDT.
  NEAR ALMA BY 1110 PM CDT.
  NEAR BLACKBURN BY 1115 PM CDT.

DIME TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

KOCH
Local storm report, Jun 4, 9:43 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1043 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     TSTM WND DMG     LEAVENWORTH             39.32N 94.92W
06/04/2005                   LEAVENWORTH        KS   EMERGENCY MNGR

            POWER POLES AND TREE LIMBS DOWN IN LEAVENWORTH.

&&

RC
Local storm report, Jun 4, 9:46 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1046 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     FLASH FLOOD      EASTON KS               39.35N 95.12W
06/04/2005                   LEAVENWORTH        KS   EMERGENCY MNGR

            ALL ROADS BEING CLOSED DUE TO FLASH FLOODING ALONG DAWSON
            CREEK.

&&

RC
Special weather statement, Jun 4, 9:47 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1047 PM CDT SAT JUN 4 2005

MOZ044-054-050415-
HENRY-JOHNSON-
1047 PM CDT SAT JUN 4 2005

...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN HENRY AND SOUTHEASTERN
JOHNSON COUNTIES...

AT 1044 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR URICH...OR 9 MILES NORTHWEST OF CLINTON...
MOVING NORTHEAST AT 45 MPH.

THIS STORM WILL BE...
  NEAR SHAWNEE MOUND BY 1055 PM CDT.
  NEAR LEETON BY 1100 PM CDT.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

KOCH
Special weather statement, Jun 4, 9:59 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1059 PM CDT SAT JUN 4 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028-029-037-043-
050454-
ADAIR MO-ANDREW MO-ATCHISON MO-ATCHISON KS-BUCHANAN MO-CALDWELL MO-
CASS MO-CLAY MO-CLINTON MO-DAVIESS MO-DE KALB MO-DONIPHAN KS-
GENTRY MO-GRUNDY MO-HARRISON MO-HOLT MO-JACKSON MO-JOHNSON KS-
LEAVENWORTH KS-LINN MO-LINN KS-LIVINGSTON MO-MACON MO-MERCER MO-
MIAMI KS-NODAWAY MO-PLATTE MO-PUTNAM MO-SCHUYLER MO-SULLIVAN MO-
WORTH MO-WYANDOTTE KS-
1059 PM CDT SAT JUN 4 2005

TORNADO WATCH NUMBER 391 HAS BEEN ALLOWED TO EXPIRE.
COUNTIES NO LONGER UNDER THIS TORNADO WATCH INCLUDE...

IN MISSOURI:

ADAIR...ANDREW...ATCHISON...BATES...BUCHANAN...CALDWELL...CARROLL...
CASS...CHARITON...CLAY...CLINTON...COOPER...DAVIESS...DE KALB...
GENTRY...GRUNDY...HARRISON...HENRY...HOLT...HOWARD...JACKSON...
JOHNSON...LAFAYETTE...LINN...LIVINGSTON...MACON...MERCER...NODAWAY...
PETTIS...PLATTE...PUTNAM...RANDOLPH...RAY...SALINE...SCHUYLER...
SULLIVAN AND WORTH.

IN KANSAS:

ATCHISON...DONIPHAN...JOHNSON...LEAVENWORTH...LINN...MIAMI AND
WYANDOTTE.

THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED ACROSS THE
AREA.

MOZ030>033-038>040-044>046-053-054-051100-
BATES MO-CARROLL MO-CHARITON MO-COOPER MO-HENRY MO-HOWARD MO-
JOHNSON MO-LAFAYETTE MO-PETTIS MO-RANDOLPH MO-RAY MO-SALINE MO-
1059 PM CDT SAT JUN 4 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 399...
IN EFFECT UNTIL 600 AM CDT SUNDAY MORNING. THIS TORNADO WATCH
INCLUDES THE FOLLOWING COUNTIES...

IN MISSOURI:

BATES...CARROLL...CHARITON...COOPER...HENRY...HOWARD...JOHNSON...
LAFAYETTE...PETTIS...RANDOLPH...RAY AND SALINE.

SOME CITIES IN THIS TORNADO WATCH INCLUDE BOONVILLE...BUTLER...
CLINTON...MARSHALL...MOBERLY...SEDALIA AND WARRENSBURG.

A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL...
AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE
WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.

STOFLET

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Henry

When
June 4, 10:00 PM CST to June 6, 6:00 AM CST
Where
Henry forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
38.385, -93.793 (the zone’s center; the record gives no point)

The South Grand River near Urich crested at 26.97 feet, or 2.97 feet above flood stage.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459406.